Jump to content


Photo

Feeling of impending doom?


  • Please log in to reply
19 replies to this topic

#16 ramakentesh

ramakentesh

    Advanced Member

  • Members
  • PipPipPip
  • 5,046 posts

Posted 26 October 2004 - 06:06 AM

Calypso - again i have this in common with you.
When my POTS is worse i get that feeling of impending doom - its a terrible and overpowering feeling - according to my doctor it is a result of the sudden overproduction of adrenaline to maintain bloodpressure to the brain - therefore my doctor says that beta blockers and rest are the best remedies for it.
I use betablockers to get through it - if i feel it coming on - i start to feel cold, get tachycardia rising, skin goes pale and weird (due to hypovolumia ive been told), i take a beta blocker then and go and ly down. If it comes on and i strat to get the really bad tremors and panicy feeling i just jabe to keep taking beta blocker and stay in bed and read a book to try and ease my mind.
It is equally the worst symptom for me - the overactive adrenal reaction causing the anxiety and the dizziness i get every mornign when i walk around.
My panicky periods usually come on at the start of an episode of symptoms.
I have them usually only now after i drink alcohol (not good when your already low on blood and liquid).
Keep the fluids up.
Its very similar to the feeling of an overactive thyroid - when i described it to my mum and my endocrinologist they were both quite sure it was my thyroid until it was ruled out and i started getting dizziness and orthostatic intolerance.
I know how you feel exactly - its rough but beta blockers are a short term solution for me.

#17 Radha

Radha

    Advanced Member

  • Members
  • PipPipPip
  • 679 posts

Posted 26 October 2004 - 11:00 PM

can you just take a beta blocker whenever u feel anxious? wouldnt it lower the BP too much if you had already taken your daily dose earlier?
radha

#18 ramakentesh

ramakentesh

    Advanced Member

  • Members
  • PipPipPip
  • 5,046 posts

Posted 01 November 2004 - 07:51 AM

I dont actually take a betablocker everyday - since i found them to make my orthostatic intolerance worse - i just take them every third night or so to help sleep without my heart throbbing in my head - i have thankfully improved recently.

#19 Star382000

Star382000

    Advanced Member

  • Members
  • PipPipPip
  • 66 posts

Posted 01 November 2004 - 12:10 PM

Oh there is so much I want to say! First and foremost I think it would be a big THANK YOU to all of you!! I plan on setting aside part of this afternoon to going through everything and taking notes down about what I want to look into and remember :D

As others have said, I want to add that you are not alone in the feeling of impending doom, especially at night. I'll get the feeling from my chest or stomach. I often feel my heart on my right side instead of left and I near always can feel it in my stomach, so worriesome :angry:

So many wonderful suggestions have been made, I myself cannot make any, but I know I want to definatly look into near all of them.

As for the breastfeeding, follow your heart and do what you can to take care of you and the baby. As said and is true, a happy mommy is a happy baby!

There is just so much, all of you are so wonderful, when I first posted here I was overwhelmed in a more negative confused sense, but now I am overwhelmed by the warmth and compassion from all of you. You're all so wonderful

#20 ramakentesh

ramakentesh

    Advanced Member

  • Members
  • PipPipPip
  • 5,046 posts

Posted 04 November 2004 - 06:49 AM

I should mention that its important to realise that this sort of uneasy, panicky feeling of impending doom can be a symptom of POTS. The bodies way of maintaining blood pressure and flow to the brain when it is impared due to nervous system disfunction is to use adrenaline to boost heart rate and thus pressure and flow - therefore, my doctor suggests that a hieightened level of adrenaline in the blood can make you 'very anxious and restless' according to him.
My anxiety is only a problem when im very symptomatic - then i get that feeling of impending doom - as my dizziness, palps, etc ease, so does that feeling.
Serotonin Reuptake Inhibators may help the nervous system disfunction that causes pots, but if the anxiety is related to adrenal hyperfunction rather than brain chemistry, maybe less daunting remedies are another option.